Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Reddish bumps in the pubic area after shaving. Folliculitis or STD?

I ve developed what appears to be folliculitis . I shaved my pubic hair closer than usual, with a just-purchased electric razor, then proceeded to have sex multiple times (with one partner, who has been tested for STDs), and within the following week I noticed small, red bumps, similar to pimples . After a quick Google search, I assumed that my issue was concurrent with Razor Burn and proceeded to apply a hot compress and Neosporin . After another week, my partner started noticing the same, which leads me to believe that the bumps had progressed to folliculitis and spread to my partner. It has now been approximately three or four weeks and the bumps have continued to spread in the surrounding area, though each bump individually has not worsened. I m beginning to worry, and would like a professional opinion on the matter while I wait to be scheduled for a checkup.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  261
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

They are probably just folliculitis. I feel like you will feel better in a few days. Apply an over the counter antibiotic cream as well as keep the area clean (as you are already doing). I would advice you to keep your appointment with your doctor however, to check for any drug resistant infection.

I hope this helps. Take care and have a lovely day !
Answered: Fri, 5 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor